Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Pain while swallowing solids / fluids or even saliva, hurts while belching, taking Nexium, Garapentin, Levethroyxn, Advair, Nasonex, have hypothyroid, ADHD

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9186 Questions
Question
I have a great deal of pain while swallowing as well difficulty getting solids and fluids even saliva some times to go down. It even hurts when I try to belch. I am 52, have a messed up back, am Hypothyroid, ADHD, No Gall Bladder, Arthritis, take Nexium, Garapentin, Adderrall, Posaic, Tramadol, XXXXXXX Flexerill, Levethroyxn, XYZal, Advair, Nasonex. I am a freshman in college, my mother passed away 28 days ago, and I have hade this problem that has gotten progresively worse for at least a few years just nowhere near this bad.
Posted Mon, 16 Apr 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Praveen Tayal 1 hour later
Hello,

Thanks for posting your query.

Pain during swallowing for many years could be due to an ulcer over the base of the tongue or a candid infection (also called as Oral thrush).

A direct examination is mandatory for diagnosis. Hence, you require a thorough examination of the throat by an apt ENT specialist followed by telescopic laryngoscopy.

The treatment depends on the cause. If organic causes are ruled out then psychological factors need to be considered.

I would suggest you to drink plenty of warm water, as it improves the blood circulation and reduces the inflammation. Do consult your ENT specialist for evaluation and specific treatment.

I hope this answers your query effectively.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Please accept my answer in case you do not have further queries.

Wishing you good health.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor